MAUDE Adverse Event Report: ARTHREX, INC. 3.5MM DRILL, CANNULATED, REUSABLE; DRILL BIT

ARTHREX, INC. 3.5MM DRILL, CANNULATED, REUSABLE; DRILL BIT
Model Number 3.5MM DRILL, CANNULATED, REUSABLE
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Codes Osteolysis (2377); Low Oxygen Saturation (2477)
Date of Event 07/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during surgery the drill bit caused significant heating when used and caused major osteolysis which lead to surgical revision.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: b5, g3.
 
Event or Problem Description
Update ave 23-aug-2024.It was further reported that the patient was treated with arthrodesis of the carpus during the revision surgery.No further information has been provided.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to a patient-specific event.

Brand Name
3.5MM DRILL, CANNULATED, REUSABLE
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19966143
Report Number1220246-2024-07149
Device Sequence Number8856530
Product Code HTW
UDI-Device Identifier00888867263932
UDI-Public00888867263932
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number3.5MM DRILL, CANNULATED, REUSABLE
Device Catalogue NumberAR-1530C-35-RU
Device Lot Number031732
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2024
Supplement Date Received by Manufacturer08/23/2024
06/10/2025
Initial Report FDA Received Date08/12/2024
Supplement Report FDA Received Date09/24/2024
07/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown